Next Article in Journal
Interplay between Point-Group Symmetries and the Choice of the Bloch Basis in Multiband Models
Next Article in Special Issue
Effect of Symmetry Breaking on Electronic Band Structure: Gap Opening at the High Symmetry Points
Previous Article in Journal
A New Route to the Majorana Equation
Article Menu

Export Article

Open AccessArticle
Symmetry 2013, 5(4), 287-312; doi:10.3390/sym5040287

Multiple Solutions to Implicit Symmetric Boundary Value Problems for Second Order Ordinary Differential Equations (ODEs): Equivariant Degree Approach

Department of Mathematical Sciences, University of Texas at Dallas, Richardson, TX 75081, USA
*
Author to whom correspondence should be addressed.
Received: 29 August 2013 / Revised: 24 October 2013 / Accepted: 28 October 2013 / Published: 7 November 2013
(This article belongs to the Special Issue Symmetry Breaking)
View Full-Text   |   Download PDF [821 KB, uploaded 7 November 2013]   |  

Abstract

In this paper, we develop a general framework for studying Dirichlet Boundary Value Problems (BVP) for second order symmetric implicit differential systems satisfying the Hartman-Nagumo conditions, as well as a certain non-expandability condition. The main result, obtained by means of the equivariant degree theory, establishes the existence of multiple solutions together with a complete description of their symmetric properties. The abstract result is supported by a concrete example of an implicit system respecting D4-symmetries.
Keywords: symmetric BVP; second order implicit Ordinary Differential Equation (ODE); multiple solutions; a priori bounds; equivariant degree; multivalued maps; dihedral group symmetries symmetric BVP; second order implicit Ordinary Differential Equation (ODE); multiple solutions; a priori bounds; equivariant degree; multivalued maps; dihedral group symmetries
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Balanov, Z.; Krawcewicz, W.; Li, Z.; Nguyen, M. Multiple Solutions to Implicit Symmetric Boundary Value Problems for Second Order Ordinary Differential Equations (ODEs): Equivariant Degree Approach. Symmetry 2013, 5, 287-312.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Symmetry EISSN 2073-8994 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top